Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Small-amplitude internal waves due to an oscillatory pressure


Author: N. C. Mahanti
Journal: Quart. Appl. Math. 37 (1979), 92-97
MSC: Primary 76C10; Secondary 35Q99
DOI: https://doi.org/10.1090/qam/530673
MathSciNet review: 530673
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The initial-value problem of waves in superposed fluids which are otherwise unlimited due to an axisymmetrical oscillatory pressure is solved by the method of integral transforms. The wave integral representing interfacial displacement is evaluated in an asymptotic form that remains uniformly valid through the transition zone.


References [Enhancements On Off] (What's this?)

  • [1] J. J. Stoker, Water waves, New York, Interscience (1957)
  • [2] John V. Wehausen and Edmund V. Laitone, Surface waves, Handbuch der Physik, Vol. 9, Part 3, Springer-Verlag, Berlin, 1960, pp. 446–778. MR 0119656
  • [3] A. R. Sen, Deep-water surface waves due to arbitrary periodic pressures, Proc. Nat. Inst. Sci. India Part A 28 (1962), 612–631. MR 0148307
  • [4] L. Debnath, An asymptotic treatment of the transient development of axisymmetric surface waves, Appl. Sci. Res. 21, 24-36 (1969)
  • [5] L. Debnath, On transient development of internal waves in stratified ocean, Indian J. Pure Appl. Math. 1, 372-388 (1970)
  • [6] N. C. Mahanti, Small amplitude surface waves due to an oscillatory pressure. Israel J. Tech. 15(3) (1978) (to appear)
  • [7] B. L. van der Waerden, On the method of saddle points, Appl. Sci. Res. 2B, 33-45 (1951)
  • [8] A. Erdélyi et al., Higher transcendental functions, 2, New York, McGraw-Hill (1953)
  • [9] John W. Miles, Transient gravity wave response to an oscillating pressure, J. Fluid Mech. 13 (1962), 145–150. MR 0138285, https://doi.org/10.1017/S0022112062000579

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76C10, 35Q99

Retrieve articles in all journals with MSC: 76C10, 35Q99


Additional Information

DOI: https://doi.org/10.1090/qam/530673
Article copyright: © Copyright 1979 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website